| Model Number |
QC-5-20-HELIX |
| Medical Device Problem Codes |
Break (1069); Therapy Delivered to Incorrect Body Area (1508); Stretched (1601); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/05/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that coil separation/break/premature detachment occurred. the patient was undergoing surgery for treatment of a saccular, unruptured right anterior cerebral artery a3 segment aneurysm with a max diameter of 4.2and a 1.8mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.No patient symptoms or further complications were reported as a result of this event.It was reported that the surgeon performed aneurysm embolization, and began to embolize after the microcatheter echelon10 was in place.After the first coil was used for completing embolization, the second coil qc-5-20-helix was used for embolization.The position should be adjusted during the embolization process.During the adjustment process, it was found that the tip of the spring coil was stretched and drawn wire, and it was mixed with the first coil, so it could not be advanced or withdrawn.Finally, the coil tube was withdrawn after being fixed with another catheter, while the coil body was left in the parent blood vessel.The surgeon thought this was a product quality problem and requested to return it.It was noted that coil separation/break/premature detachment occurred.The implant coil remains in the patient.The coil was not implanted in the intended location.The coil was placed in the parent vessel, and the vessel was too thin to be fixed with a stent.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician repositioned the coil 1 time and did not attempt to detach the coil.The physician did not rotate the delivery pusher and continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the ifu.Ancillary devices include a 6f short sheath, 8f guiding catheter, and echelon10 microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported the tip was drawn wire and it was detached prematurely.The coil did not prematurely separate from th the delivery wire.Part of the coil did not fracture or separate from the rest.Surgeon said that usage process was the same as before.No further actions are planned to resolve the event.After surgery, the surgeon said it should be observed first, and there are currently no other measures.
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box and within a sealed biohazard pouch.The axium prime pushwire assembly was returned without introducer sheath.Visual inspection/damage location details: the echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium implant coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil.The axium pushwire was found to be extending ~26.2cm from echelon-10 hub.The axium prime was then removed from the echelon-10 micro catheter.(pli-10) the axium prime pushwire was found to be broken at break indicator with release wire extending from broken end.Upon further inspection, the pushwire was found to be kinked at ~2.2cm, ~4.6cm, bent at ~15.1cm, and at ~72.6cm from proximal end.The shield coil was found to be intact.The implant coil was found to be already detached and not returned.No other anomalies were observed.(pli-20) no device malfunction was reported for the echelon-10 micro catheter.The total length of the echelon-10 micro catheter was measured to be ~155.6cm.The useable length of the echelon-10 micro catheter was measured to be ~147.7cm.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub, body or distal tip.No damages were found with the distal tip.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.However, the cause could not be determined.Since the included detach element was not returned for analysis, any contributing factors could not be determined.It is likely the bends, kinks, and break at break indicator were the cause of the ¿premature detachment¿.However, the root cause could not be determined.Other possible causes for premature detachment are user advances the coil against resistance, pusher rotation and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.